Skin Channel
Topics
Medications
Quicklinks
Related Channels

Decadron Overdose

If you have taken too much Decadron (dexamethasone), the effects may include hallucinations, heart attacks, seizures, or other problems. Due to these and other potentially serious effects, it is important to seek immediate medical attention if you or someone else may have taken an overdose. Treatment may involve supportive care, which consists of treating the symptoms caused by the overdose.

Can You Use Too Much Decadron?

Decadron® (dexamethasone) is a prescription medication that belongs to a group of medicines called corticosteroids, glucocorticoids, or simply "steroids." An overdose with this medication is not likely to be extremely dangerous; however, potentially serious reactions are possible. In addition, taking large doses for an extended period of time may lead to serious long-term side effects.
 

Effects of an Overdose

Reported symptoms of an overdose on Decadron have included:
 
  • Mood changes, such as depression, euphoria (an exaggerated sense of well-being), or hallucinations
  • Hiccups
  • Abnormal heart rhythms (arrhythmias)
  • Seizures
  • Heart attacks
  • Gastrointestinal perforation (holes or tears in the stomach or intestines)
  • Local stinging, redness, or discomfort with topical use.
 
Long-term exposure to Decadron is associated with a variety of side effects. Some of the effects of long-term Decadron use may include but are not limited to:
 
 
Top Foods to Fight Inflammation

Decadron Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.